Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2018, 4:33 PM EDT for Seminole County, Volusia County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 4:33 PM EDT (20:33 UTC)
- Expired
- May 15, 2018, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:34 PM EDT | TSTM WND GST 54 | Sanford Airport, FL | GUST OF 47 KNOTS FROM THE SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
578
WUUS52 KMLB 152033
SVRMLB
FLC117-127-152115-
/O.NEW.KMLB.SV.W.0026.180515T2033Z-180515T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
433 PM EDT TUE MAY 15 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Seminole County in east central Florida...
Central Volusia County in east central Florida...
* Until 515 PM EDT.
* At 433 PM EDT, a severe thunderstorm was located over Sanford,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail, damaging winds, and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2903 8105 2868 8113 2870 8136 2889 8136
2889 8135 2890 8136 2894 8135 2896 8136
2896 8137 2898 8135 2899 8137 2906 8137
TIME...MOT...LOC 2033Z 190DEG 24KT 2877 8127
HAIL...1.00IN
WIND...60MPH
$$
Bragaw2 follow-up statements
014
WWUS52 KMLB 152048
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
448 PM EDT TUE MAY 15 2018
FLC117-127-152115-
/O.CON.KMLB.SV.W.0026.000000T0000Z-180515T2115Z/
Seminole FL-Volusia FL-
448 PM EDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL SEMINOLE AND CENTRAL VOLUSIA COUNTIES...
At 447 PM EDT, a severe thunderstorm was located over Osteen,
just southwest of near Deltona, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2903 8105 2868 8113 2870 8136 2889 8136
2889 8135 2890 8136 2894 8135 2896 8136
2896 8137 2898 8135 2899 8137 2906 8137
TIME...MOT...LOC 2047Z 190DEG 24KT 2887 8125
HAIL...1.00IN
WIND...60MPH
$$
Bragaw266
WWUS52 KMLB 152107
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
507 PM EDT TUE MAY 15 2018
FLC117-127-152117-
/O.EXP.KMLB.SV.W.0026.000000T0000Z-180515T2115Z/
Seminole FL-Volusia FL-
507 PM EDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE AND CENTRAL
VOLUSIA COUNTIES WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2903 8105 2868 8113 2870 8136 2889 8136
2889 8135 2890 8136 2894 8135 2896 8136
2896 8137 2898 8135 2899 8137 2906 8137
TIME...MOT...LOC 2107Z 190DEG 24KT 2899 8123
$$
KellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:42 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 15, 2:42 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 242 PM EDT Tue May 15 2018 .DISCUSSION... ...Above Normal Rain Chances Will Continue Through The Week and Into this Weekend... Currently-Tonight...Convection continues to increase, with numerous showers and storms expected across the area through late afternoon. Some stronger storms will continue to be possible, producing frequent lightning strikes, strong wind gusts in excess of 40 mph, small hail and localized heavy rainfall of 1-3 inches. Latest HRRR/WRF model runs keep some lingering shower and thunderstorm activity into the evening as convection gradually dies down past sunset. Will keep a chance of rain and a slight chance of storms in through midnight, but then rain chances should generally end across most of the area overnight. Mild lows expected with values near or just below 70 degrees over the interior and low 70s along the coast. Wednesday-Thursday...Broad deep low pressure area over the eastern Gulf will gradually shift northward and weaken. However, aloft a mid/upper level trough axis just to the west will continue a deep S/SW moisture transport across the region, and allow a more unsettled/wet pattern to persist. Waves of elevated tropical moisture will continue to cross the area, with PW values ranging from 1.8-2.0 inches each day, supporting development of numerous showers and storms, mainly during the afternoon hours. Strong thunderstorms and locally heavy rainfall will continue to be a concern, with some rainfall amounts to 2-3 inches with persistent showers and storms. Highs each day should reach the mid 80s, with overnight lows in the upper 60s to low 70s. Previous Discussion... Friday-Sunday...Likely rainfall chances will continue over the upcoming weekend with high moisture levels over the area and low level southerly flow gradually becoming SSE/SE over through Sunday. Precipitable water values will remain well above normal in the 1.9 to 2.0 inch range through the weekend. Some deeper moisture from the Atlantic may move onshore by Saturday enhancing rainfall potential initially along the coast and the inland Sat afternoon. There will be a concern for localized minor flooding for areas that see repeated heavy rains into the weekend and where heavy rainfall will have already accumulated over this week. High temps will be in the lower 80s coastal to mid 80s interior. Monday-Tuesday...The Atlantic ridge is forecast to strengthen into early next week and begin to push deeper moisture slightly westward with developing southeast flow. Higher rain chances should shift inland with above normal POPs into Monday then decreasing to the scattered range by Tuesday. High temperatures will warm back to the mid to upper 80s with gradually lowering convective coverage after the wet weather this week. && .AVIATION...Showers and storms will continue to increase across the area into late afternoon, becoming scattered to numerous. Tempo IFR/MVFR conditions will occur with any of this activity and a few stronger storms will be able to produce strong gusty winds. This activity will gradually diminish into the evening, with rain chances ending across most of the area by midnight or soon after. VFR conditions should then prevail overnight into the morning, before showers and storms increase again into the afternoon, with high convective coverage once again expected. && .MARINE... Tonight-Thursday...A moderate S/SE breeze around 10-15 knots will generally persist, with a brief increase to 15-20 knots possible offshore into Wednesday night/early Thursday. Seas will continue to range from 2-3 feet nearshore up to 4-5 feet offshore. Main concern for mariners will be above normal coverage of showers and thunderstorms producing gusty winds as they push off the coast into the afternoon and early evening both days. Fri-Sat...SSE winds generally 10-13 knots near shore and around 15 knots offshore will continue seas 3-4 ft near shore up to 5 ft well offshore. Numerous showers and scattered storms will continue across the Atlantic waters into late week. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 83 70 84 / 40 80 40 70 MCO 71 86 71 85 / 30 80 30 70 MLB 72 84 72 84 / 40 80 50 70 VRB 71 85 72 84 / 40 70 50 70 LEE 71 86 71 85 / 40 80 30 70 SFB 70 85 71 85 / 40 80 30 70 ORL 70 85 71 85 / 30 80 30 70 FPR 71 84 72 84 / 40 70 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && PUBLIC/MARINE FORECAST...Weitlich RADAR/IMPACT WX....Bragaw AVIATION...Glitto
Hazardous weather outlook, May 15, 11:37 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1137 AM EDT Tue May 15 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160345- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1137 AM EDT Tue May 15 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deep southerly will pull high tropical moisture up the eastern side of a broad, non-tropical area of low pressure over the eastern Gulf of Mexico. This moisture will combine with daytime heating and the local sea and lake breezes to produce numerous showers and a few lightning storms across east central Florida. Activity will increase through the afternoon and continue into the early evening. The highest coverage of precipitation is expected between 2 PM and 8 PM. Brief gusty winds in excess of 40 MPH and cloud to ground lightning strikes will be possible with the strongest storms today. Funnel clouds and brief tornadoes will be possible along the coast and the northeast shore of Lake Okeechobee as well. Move indoors to safety if you hear thunder or if skies look threatening. .FLOOD IMPACT... The primary threat from storms today will be torrential rainfall. Between one and three inches, with local higher amounts, can be expected this afternoon, especially in areas that receive more than one round of storms. Motorists should reduce their speed when encountering heavy rain, and never drive into areas where water covers the roadway. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts up to around 35 knots will be possible over the near shore Atlantic, Intracoastal Waterway, and on inland lakes. Boaters should be on the lookout for storms approaching from the south, and move quickly to safe harbor if storms threaten. .WATERSPOUT IMPACT... Showers and thunderstorms that develop along the east coast sea breeze will have the potential to produce brief waterspouts over the Intracoastal Waterway and the nearshore Atlantic waters. Boaters should keep an eye for storms approaching from the south and be prepared to take evasive action if a spout is sighted. .RIP CURRENT IMPACT... A longshore current running form south to north is expected in the surf zone at the central Florida Atlantic beaches today due to a moderate breeze out of the southeast to south. To avoid the northward pull of a longshore current today, swim toward shore, but remember to avoid any rip currents that you might encounter. Never try and swim directly against any current, whether it is a rip current or a longshore current. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The low pressure system over the northeast Gulf will move inland over the Gulf Coast states and weaken by late Wednesday. However, deep tropical moisture will remain in place through this weekend. Numerous showers and a few storms are expected each day, mainly during the afternoon and early evening. Local heavy rain is expected, with accumulations of 1 to 3 inches in the most intense storms, along with deadly cloud to ground lightning and brief gusty winds. .SPOTTER INFORMATION STATEMENT... While formal spotter activation is unlikely to be needed today, spotters are requested to submit any rainfall reports of 2 inches or more to the National Weather Service in Melbourne. Cristaldi/Bragaw
In the hours before
Special weather statement, May 15, 3:18 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Melbourne FL 318 PM EDT TUE MAY 15 2018 FLZ041-044-152000- Northern Lake County FL-Inland Volusia FL- 318 PM EDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 400 PM EDT... At 316 PM EDT, Doppler radar was tracking strong thunderstorms over Cassia and Lake George, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pierson, Barberville, Paisley, Cassia and Lake George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake George or lake Woodruff, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2885 8139 2884 8160 2933 8165 2939 8142 TIME...MOT...LOC 1916Z 170DEG 13KT 2888 8149 Bragaw
Special weather statement, May 15, 3:29 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
329 PM EDT TUE MAY 15 2018
FLZ045-046-053-152015-
Osceola FL-Orange FL-Seminole FL-
329 PM EDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEMINOLE...WESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Lake, moving north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2878 8166 2879 8141 2809 8139 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2859 8165 2876 8166
TIME...MOT...LOC 1929Z 182DEG 35KT 2838 8161
BragawSpecial weather statement, May 15, 3:52 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Melbourne FL 352 PM EDT TUE MAY 15 2018 FLZ047-053-054-058-059-152030- St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Osceola FL- Indian River FL- 352 PM EDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE... NORTHEASTERN OKEECHOBEE...INDIAN RIVER...SOUTH CENTRAL BREVARD AND EAST CENTRAL OSCEOLA COUNTIES UNTIL 430 PM EDT... At 349 PM EDT, Doppler radar was tracking a line of strong thunderstorms behind the sea breeze 11 miles southwest of Pointe West, or 11 miles east of Fort Drum to Palm Bay, moving north at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palm Bay, Fellsmere, Kenansville and Blue Cypress Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2744 8050 2737 8068 2801 8108 2801 8065 TIME...MOT...LOC 1949Z 172DEG 28KT 2752 8062 Smith
Special weather statement, May 15, 3:55 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
355 PM EDT TUE MAY 15 2018
FLZ059-064-152045-
St. Lucie FL-Martin FL-
355 PM EDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE AND
WESTERN MARTIN COUNTIES UNTIL 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Tradition, or 9 miles north of Indiantown, moving
north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Fort Pierce, Indiantown, White City and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2736 8068 2739 8068 2745 8037 2699 8029
2698 8056
TIME...MOT...LOC 1955Z 169DEG 17KT 2716 8046
SmithSpecial weather statement, May 15, 3:57 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
357 PM EDT TUE MAY 15 2018
FLZ045-046-053-152045-
Osceola FL-Orange FL-Seminole FL-
357 PM EDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR Seminole...central Orange and
northern Osceola Counties Until 445 PM EDT....
At 356 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over
Orlando International Airport...MOVING northeast AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
Orlando, Kissimmee, Sanford, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2883 8141 2882 8122 2880 8120 2880 8118
2878 8118 2879 8116 2879 8114 2880 8114
2881 8112 2881 8107 2818 8104 2813 8141
TIME...MOT...LOC 1956Z 214DEG 19KT 2842 8135
KellySpecial weather statement, May 15, 4:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
430 PM EDT TUE MAY 15 2018
FLZ045-053-152115-
Osceola FL-Orange FL-
430 PM EDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Orange and northeastern
Osceola Counties Until 515 PM EDT....
At 429 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
miles southwest of Lone Cabbage Fish Camp...MOVING north AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. Funnel
clouds will also be possible.
LOCATIONS IMPACTED INCLUDE...
Wedgefield, Lone Cabbage Fish Camp, Christmas, Holopaw and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2799 8087 2799 8106 2861 8109 2861 8097
2856 8093 2853 8094 2851 8089 2847 8087
2847 8090 2843 8090 2835 8086
TIME...MOT...LOC 2029Z 187DEG 34KT 2830 8097
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:01 AM EDT | Special Marine Warning | MLB | 29 min | |
| May 15, 11:47 AM EDT | Special Marine Warning | MLB | 28 min | |
| May 15, 11:59 AM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| May 15, 3:18 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| May 15, 3:29 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| May 15, 3:52 PM EDT | Special Weather Statement | MLB | Indian River | 38 min |
| May 15, 3:55 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 50 min |
| May 15, 3:57 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 48 min |
| May 15, 4:30 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 15, 5:00 PM EDT | Special Weather Statement | MLB | Seminole | 45 min |
| May 15, 5:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| May 15, 5:21 PM EDT | Special Weather Statement | MLB | Indian River | 24 min |
| May 15, 5:34 PM EDT | Special Weather Statement | MLB | Brevard | 26 min |
| May 15, 6:33 PM EDT | Special Marine Warning | MLB | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.